MAUDE Adverse Event Report: BARD ACCESS SYSTEMS PER-Q-CATH PLUS 2F SINGLE-LUMEN PICC WITH STIFFENING STYLET BASIC TRAY (30 CM); CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

BARD ACCESS SYSTEMS PER-Q-CATH PLUS 2F SINGLE-LUMEN PICC WITH STIFFENING STYLET BASIC TRAY (30 CM); CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/07/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been returned, at this time, to the manufacturer for evaluation.A lot history review (lhr) of recr2878 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported a leak was found in the catheter around depth 14cm prior to use.
 
Additional Manufacturer Narrative
The information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a leak is confirmed and was determined to be use related.One 2 fr per-q-cath with t-lock and stiffening stylet inserted was returned for evaluation.An initial visual observation showed no obvious evidence of use and approximately 4 cm the stylet was measured to be protruding out of the silicone membrane of the t-lock.The catheter was flushed with a 12 ml syringe of water and a weeping leak was observed approximately 16.6 cm distal to the strain relief.A microscopic observation revealed two small splits in the catheter just proximal to the 16 cm depth marker.The catheter was dissected in order to inspect the interior wall of the catheter and additional damage was observed on the inner wall of the catheter.The type of damage observed on and in the returned catheter can be caused by manipulation of the stiffening stylet within the catheter without first flushing the catheter and/or rapid or forceful withdrawal of the stylet from the catheter.The product ifu states: ¿flush the catheter with sterile normal saline or heparinized saline prior to use.Catheter stylet must be wetted prior to stylet repositioning or withdrawal¿ and ¿never use force to remove the stylet.Resistance can damage the catheter.If resistance or bunching of the catheter is observed, stop stylet withdrawal and allow the catheter to return to normal shape.Withdraw both the catheter and stylet together approximately 2 cm and reattempt stylet removal.Repeat this procedure until the stylet is easily removed.Once the stylet is out, advance the catheter into the desired position.¿ a lot history review (lhr) of recr2878 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description

Brand Name
PER-Q-CATH PLUS 2F SINGLE-LUMEN PICC WITH STIFFENING STYLET BASIC TRAY (30 CM)
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key8323387
Report Number3006260740-2019-00208
Device Sequence Number14024544
Product Code LJS
UDI-Device Identifier00801741074905
UDI-Public(01)00801741074905
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K954104
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/28/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number4132105
Device Lot NumberRECR2876
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/25/2019
Event Location Hospital
Initial Date Received by Manufacturer 01/18/2019
Supplement Date Received by Manufacturer03/15/2019
Initial Report FDA Received Date02/08/2019
Supplement Report FDA Received Date03/28/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1